Alert archive / California / Wind Advisories in 2018
Wind Advisory 54, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 14, 2018, 9:34 AM PDT. It took effect at Jul 14, 2018, 7:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2018, 9:34 AM PDT (16:34 UTC)
- In effect from
- Jul 14, 2018, 7:00 PM PDT
- Expired
- Jul 15, 2018, 4:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
185 WWUS76 KLOX 141634 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 934 AM PDT Sat Jul 14 2018 CAZ039-150230- /O.NEW.KLOX.WI.Y.0054.180715T0200Z-180715T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 934 AM PDT Sat Jul 14 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 7 PM this evening to 4 AM PDT Sunday. * WINDS...North 20 to 30 mph with gusts to 45 mph at times near canyons and below foothills west of Goleta to Gaviota. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && EB $$
1 follow-up statement
576 WWUS76 KLOX 150200 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 700 PM PDT Sat Jul 14 2018 CAZ039-151100- /O.CON.KLOX.WI.Y.0054.000000T0000Z-180715T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 700 PM PDT Sat Jul 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SUNDAY... * WINDS...North winds increasing to 20 to 30 mph with gusts to 45 mph at times near canyons and below foothills west of Goleta to Gaviota. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 14, 9:34 AM PDT, 0 minutes earlier.
Area forecast discussion, Jul 14, 9:34 AM PDT, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
934 AM PDT Sat Jul 14 2018
.SYNOPSIS...14/818 AM.
High pressure is expected to build over the area and temperatures
will continue to be warm this weekend. Onshore flow will strengthen
and night to morning low clouds and fog will remain over coastal
areas through early next week. Monsoonal moisture is expected by
mid week for the local mountains and deserts.
&&
.SHORT TERM (TDY-MON)...14/927 AM.
A fairly quiet weather pattern this weekend across southwest
California. Light onshore pressure gradients helping to bring a
little cooling into coastal and valley areas today. Readings were
running several degrees colder in the valleys and have knocked the
highs down in some of these areas for today. Still rather warm
though with mid 90s in the western San Fernando Valley and 100+ in
the Antelope Valley. Coastal stratus is disorganized on the south
coasts compared to the central coast, but the marine inversion is
quite uniform at 1000-1200 feet. Clouds will be slowest to retreat
north of Pt Conception today. No convective threat today, but weak
instability over the eastern San Gabriels will generate some
afternoon cumulus buildups.
Main weather impact expected in the next 24-hours will be gusty
Sundowner winds for the foothills just above Goleta and westward
to Refugio and Gaviota near windier coastal canyons. Gusts reached
40 mph last night in this area and models show a -4mb north
pressure gradient between SBA-SMX this evening along with
alignment above ridgetop levels. Think that winds should easily be
5 mph stronger and pushing into advisory levels for several
hours. Look for an update to address winds and temperatures.
***From Previous Discussion***
Synoptically, high pressure aloft will strengthen over SoCal and
across the Ern Pacific beginning today. With the placement of the
high just off the coast and nudging into SoCal, Monsoonal flow
will remain to the east and southeast through the short period
forecast. As far as high temperatures over the next few days, H5
heights and thickness lvls will be trending sightly higher.
However, stronger onshore flow expected through the weekend will
help to temper some of the heat across the inland coastal areas
and valleys. Nevertheless, high temps across the valleys will
still be quite warm in the mid to upper 90s, while the Antelope
Valley reaches around 100-102 degrees. Coastal areas will range
between the upper 60s to mid 70s at the beaches and into the 80s
further inland. There will be some flat stratocu buildups across a
few mountain locations as well through the period. Not
anticipating any mountain or Antelope Valley showers until mid-
week when another monsoonal surge is expected to move into the
region. Not much change expected Monday as the upper ridge remains
overhead and becomes more elongated west to east. This should
keep any easterly flow to our south, however, the residual
humidity will continue to keep the southern portion of the CWA
fairly muggy.
Latest high res models were showing stronger winds developing
across the western Santa Barbara South Coast generally west of
Refugio this evening as the SBA-SMX gradient peaks out near -4 mb
this evening. For now, expecting near wind advisory level gusts,
but would not be surprised if the day shift adds a low end wind
advisory for the Santa Barbara South Coast valid late this
afternoon through this evening.
.LONG TERM (TUE-FRI)...14/312 AM.
Both the GFS and EC are in fairly good agreement with large scale
features through the long term period. The upper high will persist
over the area on Tuesday before the high begins to realign
further east on Wednesday.
By Wednesday the upper high strengthens to a 597 DM over the Four
Corners region while taking on a NW to SE orientation, allowing a
more traditional SE to E monsoonal flow to move back into SoCal.
The monsoonal front (850 mb temps over 8 degrees Celsius) will
begin to surge in from the east. The humidity will feel
oppressive across inland areas in tandem with the heat. The added
moisture to the atmosphere should bring temps down a few degrees
across inland locations. There will be a slight chance for
thunderstorms across the L.A./Ventura County Mtns and Antelope
Valley both Wednesday and now Thursday. Hard to get a handle on
what this monsoonal moisture surge will do the marine layer, but
it will likely be better organized across the Central Coast while
areas to the South might be more chaotic and unorganized for
coastal areas. Looks like some drying out with some relief from
the humidity begins on Friday as the upper flow shifts out of the
SW.
&&
.AVIATION...14/1123Z.
At 11Z, the marine layer was around 1200 ft deep at KLAX. The top
of the marine inversion was around 3000 ft with a temp of 27C.
Widespread low clouds in all coastal areas of SBA and SLO
Counties and in portions of the Santa Ynez Valley. Conditions were
mostly LIFR to VLIFR. Clouds should scatter out by mid to late
morning in these areas.
Some low clouds were affecting immediate beach areas of L.A.
and VTU Counties, with generally IFR or low MVFR conds. Expect
cigs to scatter out by mid morning.
Expect widespread low clouds in all coastal areas tonight, with
generally IFR to LIFR conditions expected.
KLAX...Low confidence in the 12Z TAF. There is a 40-50% chance
that cigs will scatter out as early as 13Z or 14Z. There is a
20-30% chance that there will be no low clouds tonight, and conds
will remain VFR.
KBUR...High confidence in the 12Z TAF with VFR conds expected
thru the period.
&&
.MARINE...14/856 AM.
Across the Outer Waters, fairly high confidence in SCA level
winds across the southern two zones (PZZ673 and PZZ676) through
late tonight, There is a 20-30% chance of SCA conds continuing
through late Sunday night, or redeveloping Sun afternoon and
evening. Across the northern outer waters zone (PZZ670), moderate
to high confidence that winds will increase to SCA levels this
morning, then continue through late Sun night. SCA conds are not
expected Mon through Wed.
For the nearshore waters north of Point Conception, moderate
to high confidence that SCA conds will develop this afternoon and
evening. There is a 30-40% chance of SCA level winds Sun
afternoon and evening. SCA conds are not expected Mon thru Wed.
Across the inner waters south of Pt. Conception, conds are
expected to remain below SCA level winds thru Wed. However, there
is a 30-40% percent chance of SCA winds late this afternoon thru
late tonight across western portions of the SBA Channel.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 7 PM this evening to 4 AM PDT
Sunday for zone 39. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Monday for zone
670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...Boldt/Kaplan
AVIATION...DB
MARINE...Sweet
SYNOPSIS...Delerme
weather.gov/losangelesNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.